Alert archive / South Carolina / Frost Advisories in 2005

Frost Advisory 4, NWS Columbia, SC

October 29, 2005Burke County, Georgia; Bamberg County, Barnwell County, Clarendon County, South Carolina

NWS Columbia, SC issued this frost advisory at Oct 29, 2005, 3:09 PM EDT for Burke County, Georgia; Bamberg County, Barnwell County, Clarendon County, South Carolina. It took effect at Oct 30, 2005, 5:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2005, 3:09 PM EDT (19:09 UTC)
In effect from
Oct 30, 2005, 5:00 AM EST
Expired
Oct 30, 2005, 9:00 AM EST
In force
4 hr
Issued by
NWS Columbia, SC

Counties Burke County, GA, Bamberg County, SC, Barnwell County, SC, Clarendon County, SC

The radar

The Columbia radar (KCAE), 72 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 291909
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
309 PM EDT SAT OCT 29 2005

...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING
FOR NORTHERN AND CENTRAL PORTIONS OF THE MIDLANDS AND CENTRAL
SAVANNAH RIVER AREA...

...FROST ADVISORY IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING
FOR SOUTHERN PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER
AREA...

.TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S WITH
WIDESPREAD FROST ACROSS THE FREEZE WARNING AREA...AND MIDDLE 30S 
WITH AREAS OF FROST ACROSS THE FROST ADVISORY AREA...BY EARLY
SUNDAY MORNING.

GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-300315-
/X.UPG.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/
/X.NEW.KCAE.FZ.W.0001.051030T1000Z-051030T1400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...ST. MATTHEWS
309 PM EDT SAT OCT 29 2005

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. 

EXPECT EARLY MORNING TEMPERATURES AROUND 32 DEGREES...WITH
WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

GAZ077-SCZ035-036-038-041-300315-
/X.NEW.KCAE.FR.Y.0004.051030T1000Z-051030T1400Z/
BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK
309 PM EDT SAT OCT 29 2005

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. 

EXPECT EARLY MORNING TEMPERATURES IN THE MIDDLE 30S...WITH AREAS
OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS72 KCAE 300035
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
835 PM EDT SAT OCT 29 2005

...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING
FOR NORTHERN AND CENTRAL PORTIONS OF THE MIDLANDS AND CENTRAL
SAVANNAH RIVER AREA...

...FROST ADVISORY IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING
FOR SOUTHERN PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER
AREA...

.TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S WITH
WIDESPREAD FROST ACROSS THE FREEZE WARNING AREA...AND MIDDLE 30S
WITH AREAS OF FROST ACROSS THE FROST ADVISORY AREA...BY EARLY
SUNDAY MORNING.

GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-301145-
/X.CON.KCAE.FZ.W.0001.051030T1000Z-051030T1400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...ST. MATTHEWS
835 PM EDT SAT OCT 29 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EST
SUNDAY...

EXPECT EARLY MORNING TEMPERATURES AROUND 32 DEGREES...WITH
WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

GAZ077-SCZ035-036-038-041-301145-
/X.CON.KCAE.FR.Y.0004.051030T1000Z-051030T1400Z/
BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK
835 PM EDT SAT OCT 29 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST
SUNDAY...

EXPECT EARLY MORNING TEMPERATURES IN THE MIDDLE 30S...WITH AREAS
OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KCAE 300812
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
312 AM EST SUN OCT 30 2005

...A FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT EARLY THIS
MORNING FOR PARTS OF CENTRAL SOUTH CAROLINA AND THE CENTRAL
SAVANNAH RIVER AREA OF GEORGIA...

CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL
INTO THE MIDDLE AND UPPER 30S OVER MOST OF THE REGION AS OF 300 AM.
TEMPERATURES WILL FALL A FEW MORE DEGREES BEFORE SUNRISE. LOW
TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S.

GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-301400-
/X.CON.KCAE.FZ.W.0001.051030T1000Z-051030T1400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...ST. MATTHEWS
312 AM EST SUN OCT 30 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
TEMPERATURES WILL FALL INTO THE LOWER 30S WITH WIDESPREAD FROST. 

$$

GAZ077-SCZ035-036-038-041-301400-
/X.CON.KCAE.FR.Y.0004.051030T1000Z-051030T1400Z/
BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK
312 AM EST SUN OCT 30 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
TEMPERATURES WILL FALL INTO THE MIDDLE 30S WITH SCATTERED FROST. 

$$
000 
WWUS72 KCAE 301353
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
853 AM EST SUN OCT 30 2005


GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-301500-
/X.EXP.KCAE.FZ.W.0001.000000T0000Z-051030T1400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...ST. MATTHEWS
853 AM EST SUN OCT 30 2005

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING.
TEMPERATURES WILL RISE FROM THE LOWER TO MIDDLE 40S INTO THE 50S
BY 1000 AM.

$$

GAZ077-SCZ035-036-038-041-301500-
/X.EXP.KCAE.FR.Y.0004.000000T0000Z-051030T1400Z/
BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK
853 AM EST SUN OCT 30 2005

...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING.
TEMPERATURES WILL RISE FROM THE LOWER TO MIDDLE 40S INTO THE 50S
BY 1000 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 29, 3:08 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 29, 3:08 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
308 PM EDT SAT OCT 29 2005

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
UPPER TROUGH ALONG THE EAST COAST...WITH RIDGE EXTENDING FROM THE
SOUTHERN PLAINS THROUGH THE GREAT LAKES REGION. SURFACE HIGH
CENTERED OVER THE OHIO VALLEY. MODELS INDICATE PROGRESSIVE UPPER
PATTERN WITH TROUGH MOVING OFFSHORE TONIGHT...AND RIDGE MOVING INTO
THE EASTERN US SUNDAY AND MONDAY. SURFACE HIGH TO MOVE SOUTHEAST
INTO OUR REGION THROUGH MONDAY. THIS WILL PROVIDE A DRY PATTERN WITH
RADIATIONAL COOLING AT NIGHT...AND MODERATING MAX TEMPS. THE MAIN
ISSUE WILL BE MIN TEMPS...ESPECIALLY TONIGHT. SEVERAL FACTORS
SUGGEST TEMPS EARLY SUNDAY MORNING COULD BE A LITTLE COOLER THAN
THIS MORNING...INCLUDING LESS WIND...AND LOWER TEMPS AND DEWPOINTS
THIS AFTERNOON. MODEL CONSENSUS AND RADIATION SCHEMES ALSO SUGGEST
TEMPERATURES COULD FALL TO THE FREEZING MARK ACROSS THE NORTHERN
AND CENTRAL FA...AND DECIDED TO UPGRADE TO A FREEZE WARNING FOR
THAT AREA. THE FROST ADVISORY HAS BEEN EXTENDED INTO THE SOUTHERN
FA.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
LOW CONFIDENCE IN THE EXTENDED DUE TO CONSIDERABLE MODEL
INCONSISTENCIES...WITH EACH OTHER AND RUN TO RUN...REGARDING
SOUTHERN STREAM UPPER SYSTEM FOR MID/LATE WEEK. GENERAL
CONSENSUS SUGGESTS SOMETHING MAY AFFECT US IN THE MID TO LATE WEEK
TIME FRAME. SINCE NO POP IN LATEST PACKAGE...WILL INTRODUCE LOW
POPS FOR WEDNESDAY THROUGH THURSDAY NIGHT TIME FRAME. THIS ALSO
APPEARS TO BE FAIRLY WELL COLLABORATED WITH SURROUNDING OFFICES.

&&

.AVIATION...
EXPECT AREAS OF MVFR FOG AT AGS/OGB...OTHERWISE CONDITIONS SHOULD BE
VFR WITH DRY HIGH PRESSURE DOMINATING THE WEATHER ACROSS THE AREA.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WARNING EARLY SUNDAY MORNING NORTHERN AND CENTRAL FA...
...FROST ADVISORY EARLY SUNDAY MORNING SOUTHERN FA...
GA...FREEZE WARNING EARLY SUNDAY MORNING NORTHERN AND CENTRAL FA...
...FROST ADVISORY EARLY SUNDAY MORNING SOUTHERN FA...

&&
Hazardous weather outlook, Oct 29, 5:21 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
521 AM EDT SAT OCT 29 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300921-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
521 AM EDT SAT OCT 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...
SCATTERED FROST WILL OCCUR TONIGHT AND A FROST ADVISORY HAS
BEEN POSTED FOR MOST OF THE AREA. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:37 AM EDTFrost AdvisoryCAEColumbia, Lincoln, McDuffie, Richmond28 hr

Nearby

Frost Advisories in South Carolina, 2005Frost Advisories in Georgia, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.